Alert archive / Wisconsin / Special Weather Statements in 2010

Special Weather Statement, NWS Twin Cities, MN

September 6, 2010Dunn County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Sep 6, 2010, 8:21 PM CDT for Dunn County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2010, 8:21 PM CDT (01:21 UTC)
Expired
Sep 6, 2010, 9:00 PM CDT
In force
39 min
Issued by
NWS Twin Cities, MN

County Dunn County, WI

The radar

The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 478 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
478 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS83 KMPX 070121
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 PM CDT MON SEP 6 2010

WIZ024>026-070200-
DUNN-PEPIN-PIERCE-
821 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DUNN...PEPIN AND PIERCE
COUNTIES THROUGH 900 PM CDT...

AT 817 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF MAIDEN ROCK. THIS STORM WAS MOVING
NORTHEAST AT 60 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PLUM CITY.
  ARKANSAW.
  ELMWOOD.
  MENOMONIE.
  TAINTER LAKE.
  COLFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4514 9166 4473 9166 4452 9220 4466 9237
TIME...MOT...LOC 0122Z 220DEG 53KT 4468 9221

$$

LS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 6, 6:23 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 6, 6:23 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT MON SEP 6 2010

.DISCUSSION...

ACTIVE SHORT TERM STILL EXPECTED AS VERY STRONG SYSTEM CURRENTLY
OVER ERN NEB WORKS ACROSS MN. STILL POSSIBILITY OF SEVERE WEATHER
TONIGHT...WHILE IT LOOKS QUITE BREEZY TONIGHT INTO TOMORROW. END OF
THE WEEK STILL LOOKS MUDDIED WITH SW FLOW SETTING UP WITH THE
SHOWER/THUNDERSTORM CHANCES RETURNING IN THE WEDNESDAY NIGHT
THROUGH FRIDAY NIGHT TIME FRAME.

CURRENT ANALYSIS SHOWS WELL ADVERTISED STRONG...NEGATIVELY TILTED
H5 SHORT WAVE NOW WORKING INTO WRN SODAK/NEB. LEAD WAVE ACROSS ERN
SODAK/NEB HAS GENERATED SOME MAINLY ELEVATED STORMS FROM A 997 MB
SFC LOW NEAR THE OMAHA AREA NW TO EAST OF ABERDEEN SODAK. THERE
IS A DUAL WARM FRONT STRUCTURE WITH THIS SYSTEM. THE SRN WARM
FRONT IS ACROSS SRN IA...WITH THE NRN ONE DRAPED ACROSS THE I-90
CORRIDOR. THE SRN FRONT HAS MID 60 DEWPS TO ITS SOUTH...WHILE THE
NRN ONE HAS DEWPS AROUND 60 POOLED BY IT. THE ASPECT TO WATCH
THOUGH WITH THE NRN FRONT IS THE MORE BACKED WINDS TO ITS NORTH...
WHICH COULD SUPPLY SOME EXTRA SHEAR/HELICITY IF SFC BASED STORM
CAN EVER FIND THEMSELVES IN THE AREA. FINAL THING TO NOTE...THERE
IS A TONGUE OF LOW TO MID 60 DEWPS POOLING FROM THE LOW CENTER
NNW ALONG AN INVERTED THROUGH THAT GOES INTO ERN SODAK. THIS IS
THE AREA THAT WILL NEED TO BE WATCHED FOR POSSIBLE SFC BASED
DEVELOPMENT LATER THIS AFTERNOON.

FOR THE REST OF TODAY/TONIGHT...THE BIG QUESTIONS STILL TO BE
ANSWERED ARE IF...WHEN...AND WHERE IS THE STRONG CAPPING INVERSION
GOING TO BE BROKEN. CURRENT SPC MESOANLYSIS SHOWS TONGUE OF
LOW/MID 60 DEWPS FROM NEB/IA INTO ERN SODAK ASSOCIATED WITH
500-1500 J/KG OF STILL CAPPED MLCAPES. BIG PROBLEM FOR
DESTABILIZATION TODAY HAS BEEN EXTENSIVE MID/UPPER CLOUD COVER
OVER THE AREA THANKS TO PERSISTENT WAA. LATEST TRENDS FROM HRRR
RUNS NOT WANTING TO BREAK THE CAP ALONG THE FRONT UNTIL AFTER 00Z
ACROSS ERN IA/FAR SE MN. FOR MPX CWA...BIGGEST THREAT SEEMS TO BE
WITH MAINLY ELEVATED CONVECTION FROM OMAHA INTO ERN SODAK. THESE
STORMS ARE ASSOCIATED WITH COOLER TEMPERATURES COMING IN
ALOFT...LEADING TO STEEPENING LOW LEVEL LAPSE RATES. MAIN THREAT
FROM THESE LIKELY A MARGINAL HAIL/WIND THREAT GIVEN THEIR ELEVATED
NATURE...THOUGH IF SOMETHING CAN GET ROOTED IN THE BOUNDARY LAYER...
THEN THE POTENTIAL FOR TORNADOES STILL EXISTS. FOR THE REST OF
TONIGHT...HEAVIEST RAIN LOOKS TO FALL ACROSS NRN PORTION OF MN CWA
WITH ZONE OF STRONG FGEN FORCING AND DEFORMATION. A MORE
PERSISTENT RAIN THERE COULD RESULT IN RAINFALL AMOUNTS OF OVER AN
INCH. FOR THE SRN PORTION OF CWA...ARRIVAL OF DRY SLOT AND ISSUES
WITH THE CAP WILL LIKELY LEAD TO A MORE SCATTERED NATURE OF
CONVECTION...WITH LESSER AMOUNTS OF QPF RESULTING.

OTHER BIG ISSUE FOR TONIGHT INTO TOMORROW WILL BE THE STRONG
WINDS...AND HERE THERE IS MUCH MORE CONFIDENCE IN THAN WITH THE
SEVERE POTENTIAL THIS EVENING. ARE SEEING STRONG PRESSURE RISES
ACROSS CENTRAL NEB /6 MB IN 3 HRS/...WITH POST FRONT WINDS ACROSS
SODAK/NEB GUSTING INTO THE MID 30 KTS. THIS AREA OF STRONG
PRESSURE RISES IS STILL PROGGED DO GO ACROSS IA...BUT WITH DRY
SLOT AND STRONG SINKING MOTION COMING IN DIRECTLY BEHIND THE
FRONT...STILL LOOKS GOOD TO SEE SOME VERY STRONG WINDS WITH FROPA.
LATEST WIND GUST FORECASTS FROM THE HRRR SHOW 35 TO 40 KT GUSTS
IMMEDIATELY BEHIND THE FRONT...WITH A FEW HIGHER GUSTS POSSIBLE
ACROSS SRN MN. WILL PROBABLY SEE WINDS LESSEN SOME FOR A FEW HOURS
AFTER FROPA...BUT A RENEWED AND LONGER LASTING SURGE IN WINDS
LOOKS GOOD FOR AFTER 06Z...WHEN MODELS BRING IN A SECOND AREA OF
10+ MB 3 HR PRESSURE RISES ACROSS CENTRAL MN. ISALLOBARIC FORCING
WITH THIS PRESSURE RISE WILL AID IN A RETURN TO ADVY STRENGTH
WINDS FOR LATE TONIGHT INTO TOMORROW AFTERNOON. AS FOR ADVY...ONLY
CHANGE MADE TO IT WAS TO ADD COUNTIES UP TO THE MS RIVER INTO THE
ADVY...AS BLEND OF ALL MODELS SHOWS CORE OF STRONGEST WINDS MOVING
THROUGH AREAS ALONG AND SW OF THE MS. MORE COUNTIES MAY NEED TO BE
ADDED INTO W CENTRAL WI...BUT CONFIDENCE IN THESE AREAS SEEING
SUSTAINED WINDS OF 25 KTS OR MORE /WIND ADVISORY/ LOWER THEN FOR
LOCATIONS FURTHER WEST...BUT THIS IS SOMETHING THAT WILL NEED TO
BE WATCHED THROUGH THE NIGHT. AS FOR POTENTIAL OF A HIGH WIND
WARNING TONIGHT...GIVEN OBS IN NEB ONLY GUSTING INTO THE
30S...CONFIDENCE NOT VERY HIGH IN SEEING GUSTS TO 50 KTS OVER SRN
MN BEHIND THE FRONT...WHICH IS WHAT IS NEEDED FOR THE HIGH WIND
WARNING.

FOR BEYOND...TUESDAY STILL LOOKS COOL...WINDY...AND CLOUDY WITH
SOME WRAP AROUND SHOWERS FOR CENTRAL MN INTO WEST CENTRAL WI.
MODELS CONTINUE TO GO COLDER FOR HIGHS THIS DAY AND GIVEN EXPECTED
CLOUD COVER AND H85 TEMPS BETWEEN +2 TO +5C...COOLER HIGHS SEEMS
REASONABLE...WITH ALL BUT THE SW CWA STRUGGLING TO GET OUT OF THE 50S.

UPPER AND SFC RIDGING WILL MOVE ACROSS THE AREA WEDNESDAY...AND
ALL MODELS IN AGREEMENT WITH WAA/THETA-E ADVECTION RETURNING TO SW
MN WEDNESDAY NIGHT...SO HAVE CONTINUED TO REINTRODUCE POPS THEN.
AFTER THAT...DISCREPANCIES IN TIMING/PRECIP PLACEMENT BETWEEN THE
GFS/GEM/ECMWF THURSDAY THROUGH FRIDAY NIGHT LEADS TO LOWER
CONFIDENCE IN THE FORECAST THEN. HAVE CONTINUED CHANCE POPS
THROUGH THIS PERIOD AS SW FLOW WARRANTS MENTION OF EXTENDED POPS.
LIKELY WILL NOT BE RAINING THE WHOLE TIME...BUT WILL SEE PERIODS
OF SHOWERS/THUNDERSTORMS. ANY SEVERE THREAT WOULD COME WITH
PASSAGE OF A COLD FRONT FRIDAY EVENING/NIGHT...BUT MIXED SIGNALS
ON LOW PLACEMENT/FRONT STRENGTH LEADS TO A LOW CONFIDENCE IN
SEEING MUCH SEVERE WEATHER WITH THIS AT THIS TIME.

HAVE KEPT THE REST OF THE FORECAST DRY AS RIDGING MOVES BACK IN
OVER THE WEEKEND...AND GFS/ECMWF BOTH BRING BACK SOME FORM OF ZONAL
FLOW TO END THE PERIOD...WITH LARGE DISCREPANCIES ON TIMING OF ANY
WAVES...SO OPTED OUT OF ANY PRECIP MENTION UNTIL MORE AGREEMENT
CAN BE ATTAINED.

&&

.AVIATION.../00Z TAF ISSUANCE/

SEVERAL AVIATION CONCERNS DURING THE NEXT FEW HRS...ALONG WITH
LIFR CEILINGS/VSBYS AND WND GUSTS.

CURRENTLY A STRONG COLD FRONT WAS MOVING INTO RWF AREA...WITH WNDS
SHIFTING TO THE W/NW...WITH GUSTS UP TO 36 KTS IN SD LATE THIS
AFTN. MVFR/IFR CEILINGS CONTINUE TO TREND DOWNWARD ACROSS SD...AND
INTO SW MN LATE THIS AFTN...AND WITH LCLS LOWERING THIS
EVENING...EXPECT THE MVFR/IFR CEILINGS TO DEVELOP...ESPECIALLY FOR
AXN/STC. ALTHOUGH THERE REMAINS EMBEDDED TSRA CROSS THE FA.... THE
STRONGEST STORMS SHOULD REMAIN SOUTH OF THE TAF AREA...OR MAYBE A
SLIGHT CHC OF AFFECTING EAU BEFORE 3Z. REGIONAL RADAR HAS ALREADY
INDICATED A TREND OF SHRA ACROSS EASTERN SD WHICH SHOULD MOVE INTO
SW/WC MN THIS EVENING AS THE UPPER LOW AND SFC LOW CONTINUES TO
DEEPEN ACROSS MN THIS EVENING. THE LATEST RUC CONTINUES TO SHOW
WNDS INCREASING THROUGHOUT THE EVENING...WITH THE STRONGEST FLOW
JUST ABV THE SFC BETWEEN 09-15Z. IF ANY OF THE WNDS CAN BE TAPPED
AT 1K TO 3K...THIS WILL TRANSLATE TO THE SFC WITH A FEW GUSTS OF
40 TO 45 KTS FOR RWF/MSP/RNH. AXN/STC SHOULD BE CLOSER TO THE SFC
LOW TO NOT FEEL THE FULL FORCE OF THE STRONGER WNDS.

MVFR/IFR OR EVEN LIFR CEILINGS SEEMS LIKELY FOR
AXN/STC/MSP/RHN/EAU THRU 18Z/07 ONCE THE MAIN TSRA ACTIVITY MOVES
FURTHER EAST...AND THE STATE OF MN GETS MORE INVOLVED WITH THE
UPPER LEVEL LOW AND DEFORMATION FIELD.

MSP...BEST CHC OF TSRA WILL BE THRU 2Z...WITH MOSTLY SHRA AND
LOWER CEILINGS AFFECTING THE TAF SITE THROUGH THE NEXT 24 HRS.
BEST CHC OF IFR CEILINGS WILL BE ARND 12Z. WNDS SHOULD BECOME MORE
SW BY 3Z...THEN BEGIN TO GUST BY 6Z. SOME GUSTS OVER 34 KTS ARE
POSSIBLE BETWEEN 09-15Z...BUT CONFIDENCE REMAINS TOO LOW FOR THIS
TYPE OF SCENARIO. EXPECT A SLOW LIFT IN THE MVFR CEILINGS BY
18Z...THEN SCATTERING OUT BY 21-00Z TOMORROW AFTN. WND SPDS SHOULD
DECREASE TO LESS THAN 10 KTS BY 02/08. ..JLT..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM CDT TUESDAY FOR
     CARVER-DAKOTA-DOUGLAS-GOODHUE-HENNEPIN-MCLEOD-MEEKER-POPE-
     RICE-SCOTT-STEARNS-WRIGHT.

     WIND ADVISORY UNTIL 3 PM CDT TUESDAY FOR BLUE EARTH-BROWN-
     CHIPPEWA-FARIBAULT-FREEBORN-KANDIYOHI-LAC QUI PARLE-LE
     SUEUR-MARTIN-NICOLLET-REDWOOD-RENVILLE-SIBLEY-STEELE-
     STEVENS-SWIFT-WASECA-WATONWAN-YELLOW MEDICINE.

WI...NONE.
&&

MPG/JLT
Hazardous weather outlook, Sep 6, 1:13 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
113 PM CDT MON SEP 6 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
113 PM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
OUTLOOK AREA THIS AFTERNOON AND THIS EVENING.

THE CHANCES FOR SEVERE WEATHER WILL INCREASE LATE THIS AFTERNOON
AND EVENING AS STRONG LOW PRESSURE LIFTS NORTHEAST INTO WESTERN
MINNESOTA. THIS WILL SWEEP A COLD FRONT EASTWARD ACROSS MUCH OF
THE OUTLOOK AREA...WHICH WILL BE THE FOCUS FOR POTENTIAL SEVERE
THUNDERSTORMS. THE PRIMARY THREAT FROM THESE WILL BE DAMAGING
WINDS. ISOLATED QUICK-MOVING TORNADOES ARE ALSO POSSIBLE...PRIMARILY
ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN LATE THIS AFTERNOON AND EVENING.

IN ADDITION...STRONG WESTERLY WINDS ARE EXPECTED TO
DEVELOP THIS EVENING AND CONTINUE OVERNIGHT ACROSS WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA...IN THE WAKE OF THE LOW PRESSURE AND
COLD FRONT. WEST WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH A FEW
GUSTS TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL CONTINUE ON TUESDAY WITH WINDS OF 25 TO 35
MPH AND GUSTS OF 40 TO 45 MPH EXPECTED...PRIMARILY ACROSS WEST
CENTRAL AND SOUTH CENTRAL MINNESOTA.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK
AREA DURING THE LATTER HALF OF THE WEEK. AT THIS TIME...THE
THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...PRIMARILY ACROSS SOUTH AND EAST CENTRAL MINNESOTA INTO
WEST CENTRAL WISCONSIN.

In the hours before

Special weather statement, Sep 6, 2:30 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT MON SEP 6 2010

MNZ041-047-048-054>056-064-062045-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE-
230 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING INTO CHIPPEWA...DOUGLAS...LAC
QUI PARLE...POPE...STEVENS...SWIFT AND YELLOW MEDICINE COUNTIES
THROUGH 345 PM CDT...

AT 224 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS OVER NORTHEAST SOUTH DAKOTA. THESE THUNDERSTORMS WERE
MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH
THESE STORMS AFTER 3 PM.

PEOPLE IN LAC QUI PARLE...NORTHWESTERN CHIPPEWA...NORTHWESTERN YELLOW
MEDICINE...SOUTHWESTERN DOUGLAS...STEVENS...SWIFT AND WESTERN POPE
COUNTIES...INCLUDING THE CITIES OF BELLINGHAM...MADISON...CHOKIO...
APPLETON...ALBERTA...WATSON AND MILAN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4526 9646 4526 9632 4520 9612 4540 9614
      4541 9625 4575 9627 4576 9577 4580 9575
      4505 9534 4468 9646
TIME...MOT...LOC 1927Z 230DEG 41KT 4573 9706 4520 9658
          4478 9650
Special weather statement, Sep 6, 3:46 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT MON SEP 6 2010

MNZ047-054>056-064-065-073-062145-
CHIPPEWA-LAC QUI PARLE-REDWOOD-RENVILLE-STEVENS-SWIFT-YELLOW
MEDICINE-
346 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING INTO CHIPPEWA...LAC QUI PARLE...REDWOOD...
RENVILLE...STEVENS...SWIFT AND YELLOW MEDICINE COUNTIES THROUGH
445 PM CDT...

AT 341 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF CANBY
TO 5 MILES SOUTHEAST OF CURRENT LAKE. THESE STORMS WERE MOVING NORTH
AT 50 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ST LEO.
  PROVIDENCE.
  CERRO GORDO.
  SPRING CREEK.
  VESTA.
  MILAN.
  GRANITE FALLS.
  BENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4577 9587 4562 9575 4541 9574 4541 9561
      4468 9511 4420 9560 4462 9561 4462 9613
      4485 9623
TIME...MOT...LOC 2043Z 195DEG 45KT 4487 9616 4414 9584
Special weather statement, Sep 6, 5:33 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
533 PM CDT MON SEP 6 2010

MNZ076-077-083>085-092-093-062330-
BLUE EARTH-FARIBAULT-FREEBORN-LE SUEUR-RICE-STEELE-WASECA-
533 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING OVER BLUE EARTH...FARIBAULT...FREEBORN...
LE SUEUR...RICE...STEELE AND WASECA COUNTIES THROUGH 630 PM CDT...

AT 526 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
MANKATO TO 29 MILES SOUTHWEST OF LAKE MILLS. THESE STORMS WERE MOVING
EAST AT 50 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.  CONDITIONS ARE
FAVORABLE FOR RAPID INTENSIFICATION.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WASECA.
  OWATONNA.
  MANKATO.
  EASTON.
  MADISON LAKE.
  GREENLAND.
  ELYSIAN.
  ALBERT LEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY TO MOVE INDOORS IF THESE STORMS MOVE INTO YOUR AREA.

&&

LAT...LON 4420 9421 4416 9404 4419 9400 4424 9401
      4445 9307 4349 9308 4349 9412
TIME...MOT...LOC 2231Z 256DEG 42KT 4414 9405 4321 9394
Special weather statement, Sep 6, 6:25 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 PM CDT MON SEP 6 2010

MNZ043>045-050>052-059-070045-
BENTON-ISANTI-KANABEC-MILLE LACS-MORRISON-SHERBURNE-WRIGHT-
625 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BENTON...ISANTI...
KANABEC...MILLE LACS...MORRISON...SHERBURNE AND WRIGHT COUNTIES
THROUGH 745 PM CDT...

AT 621 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
GARRISON TO 7 MILES NORTHEAST OF FOLEY TO 14 MILES NORTHWEST OF
BUFFALO. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FOLEY.
  RUM RIVER.
  ONAMIA.
  BECKER.
  MORA.
  VINELAND.
  SANTIAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR MILLE LACS LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4625 9344 4616 9342 4616 9310 4567 9318
      4519 9422 4533 9414 4535 9409 4543 9405
      4544 9407 4568 9394 4616 9417 4616 9383
      4625 9380
TIME...MOT...LOC 2324Z 220DEG 44KT 4621 9401 4578 9381
          4532 9408
Special weather statement, Sep 6, 8:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
819 PM CDT MON SEP 6 2010

WIZ025-027-028-070200-
CHIPPEWA-DUNN-EAU CLAIRE-
819 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...DUNN AND EAU
CLAIRE COUNTIES THROUGH 900 PM CDT...

AT 817 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES EAST OF CARYVILLE. THIS STORM WAS MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CARYVILLE.
  EAU CLAIRE.
  ALTOONA.
  LAKE HALLIE.
  CHIPPEWA FALLS.
  BATEMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4462 9158 4476 9174 4521 9103 4510 9091
      4496 9091
TIME...MOT...LOC 0119Z 231DEG 36KT 4474 9156
Special weather statement, Sep 6, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 PM CDT MON SEP 6 2010

WIZ024>026-070200-
DUNN-PEPIN-PIERCE-
821 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DUNN...PEPIN AND PIERCE
COUNTIES THROUGH 900 PM CDT...

AT 817 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF MAIDEN ROCK. THIS STORM WAS MOVING
NORTHEAST AT 60 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PLUM CITY.
  ARKANSAW.
  ELMWOOD.
  MENOMONIE.
  TAINTER LAKE.
  COLFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4514 9166 4473 9166 4452 9220 4466 9237
TIME...MOT...LOC 0122Z 220DEG 53KT 4468 9221

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:19 PM CDTSpecial Weather StatementMPXChippewa41 min
Sep 6, 11:15 PM CDTSpecial Weather StatementMPXRusk30 min

Nearby

Special Weather Statements in Wisconsin, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.